It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 01-22-2012, 01:02 PM   #1
Newbie
(female)
 
Join Date: Jan 2012
Location: Kentucky
Posts: 2
mializ HB User
Weight Gain with Depakote and Abilify

First off I would like to say that I am new to blogging and have found this site very helpful in regards to everyone's postings. I have been diagnosed with Schizoaffective disorder along with Bipolar one year ago after being placed in a Hospital. One year ago the Doctors put me on 1500 mg of Depakote and 15 mg of abilify. Since February of last year I have gained 60 lbs. I went from 130 lbs to 190 lbs. This has been extremely diffcult as it has lowered my self esteem and has gotten me more depressed. In my opinion I think it is the medication that has caused me to gain so much weight. When I first started taking it last year I would eat normally like I always do and still gained weight. Recently the Doctors I have been going to for a year now reduced the Depakote to 1000 mg but I didn't tell them that I was only taking 500 mg. I have been taking the 500 mg for about three months now and have seen a little weight decrease.

I have decided to switch Doctors because the ones I had been going to seem to not care about the weight gain from the medications it has caused. So about a month ago the new doctor has decided to put me on the starter pack of Lamictal, has kept me on the 500 mg of Depakote for now, and upped the dosage of Abilify to 20 mg a day. He is gradually going to get me off the Depakote because he says this medicine can cause weight gain. I am hoping that once I get off the Depakote I will see more of a decrease in weight.

So my question to anyone else out there has anyone taken this combination of medications before and had some weight gain or loss by taking just the Lamictal and Abilify? Comments about any of these medications will be helpful. Thank you in advance.

 
Reply With Quote
Sponsors Lightbulb
   
Old 09-13-2012, 09:09 AM   #2
Newbie
(female)
 
Join Date: Sep 2012
Location: Florida, USA
Posts: 5
TannyCoaster HB User
Re: Weight Gain with Depakote and Abilify

I have had problems with weight gain, particulary with Abilify. My doctor put me on Topamax which helped me lose the weight. Ask him/her about it.

 
Reply With Quote
Reply Reply

Similar Threads
Thread Thread Starter Board Replies Last Post
abilify and weight gain? spinnlau Bipolar Disorder 11 12-08-2009 09:09 AM
weight gain and sleepiness with Depakote PrincessSarah7 Bipolar Disorder 12 02-18-2009 07:42 PM
Bipolar meds w/o weight gain... ginger3130 Bipolar Disorder 5 03-14-2007 12:14 PM
Weight Gain Dee-nah Bipolar Disorder 11 01-09-2007 06:55 AM
Weight gain munchie11 Bipolar Disorder 5 01-04-2007 11:24 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), annii456 (4), ghelpmelivelife (4), tinkerbell45 (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 05:30 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!